Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 24, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jul 24, 2024, 7:52 PM EDT for New Hanover County, Pender County, North Carolina. It took effect at Jul 25, 2024, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2024, 7:52 PM EDT (23:52 UTC)
- In effect from
- Jul 25, 2024, 6:00 AM EDT
- Expired
- Jul 25, 2024, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.7
The text
As transmitted.
314
WHUS42 KILM 242352
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
752 PM EDT Wed Jul 24 2024
NCZ106-108-250800-
/O.EXP.KILM.BH.S.0023.000000T0000Z-240725T0000Z/
/O.NEW.KILM.BH.S.0024.240725T1000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
752 PM EDT Wed Jul 24 2024
...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY
THROUGH THURSDAY EVENING...
* WHAT...Strong south to north longshore current. There is also a
Moderate Risk of rip currents expected.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...From 6 AM EDT Thursday through Thursday evening.
* IMPACTS...Longshore currents can sweep swimmers and surfers into
rip currents, piers, jetties, and other hazardous areas. It may
sweep swimmers off their feet, making it difficult to return to
shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
$$
SCZ054-056-250100-
/O.EXP.KILM.BH.S.0023.000000T0000Z-240725T0000Z/
Coastal Horry-Coastal Georgetown-
752 PM EDT Wed Jul 24 2024
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...
$$
NCZ107-250800-
/O.CON.KILM.CF.Y.0071.240725T0300Z-240725T0800Z/
Inland New Hanover-
752 PM EDT Wed Jul 24 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 11 PM THIS
EVENING TO 4 AM EDT THURSDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 11 PM this evening to 4 AM EDT Thursday.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road observe minor coastal flooding up to one half foot in
depth. In downtown Wilmington, a block of Water Street
observes minor flooding up to one quarter foot in depth.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
25/01 AM 5.8 1.1 1.0 N/A Minor
25/01 PM 5.2 0.5 0.8 N/A None
26/02 AM 5.6 0.9 1.0 N/A Minor
26/02 PM 5.4 0.7 0.9 N/A None
27/02 AM 5.4 0.7 1.1 N/A None
27/04 PM 5.8 1.1 1.2 N/A Minor
&&
$$
ABW4 follow-up statements
071 WHUS42 KILM 250715 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 315 AM EDT Thu Jul 25 2024 NCZ107-250815- /O.CAN.KILM.CF.Y.0071.000000T0000Z-240725T0800Z/ Inland New Hanover- 315 AM EDT Thu Jul 25 2024 ...COASTAL FLOOD ADVISORY IS CANCELLED... $$ NCZ106-108-251515- /O.CON.KILM.BH.S.0024.240725T1000Z-240726T0000Z/ Coastal Pender-Coastal New Hanover- 315 AM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to northlongshore current. There is also a Moderate Risk of rip currents * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
722 WHUS42 KILM 251445 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1045 AM EDT Thu Jul 25 2024 NCZ106-108-260000- /O.CON.KILM.BH.S.0024.000000T0000Z-240726T0000Z/ Coastal Pender-Coastal New Hanover- 1045 AM EDT Thu Jul 25 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong south to northlongshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ LEW
760
WHUS42 KILM 251914
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
314 PM EDT Thu Jul 25 2024
NCZ107-260000-
/O.NEW.KILM.CF.Y.0072.240726T0500Z-240726T0800Z/
Inland New Hanover-
314 PM EDT Thu Jul 25 2024
...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 4 AM EDT
FRIDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 1 AM to 4 AM EDT Friday.
* IMPACTS...The lowest portions of USS North Carolina Road and
Battleship Road begin to observe minor coastal flooding. Water
begins to spread out of storm drains onto Water Street just
south of Market Street in downtown Wilmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
26/02 AM 5.6 0.9 1.0 N/A Minor
26/03 PM 5.4 0.7 0.9 N/A None
27/03 AM 5.4 0.7 1.0 N/A None
27/04 PM 5.6 0.9 1.0 N/A Minor
28/03 AM 5.3 0.6 1.2 N/A None
&&
$$
NCZ106-108-260000-
/O.CON.KILM.BH.S.0024.000000T0000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
314 PM EDT Thu Jul 25 2024
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* WHAT...Strong south to northlongshore current. There is also a
Moderate Risk of rip currents.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...Through this evening.
* IMPACTS...Longshore currents can sweep swimmers and surfers
into rip currents, piers, jetties, and other hazardous areas.
It may sweep swimmers off their feet, making it difficult to
return to shore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
$$
LEW524
WHUS42 KILM 252353
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
753 PM EDT Thu Jul 25 2024
NCZ106-108-260100-
/O.EXP.KILM.BH.S.0024.000000T0000Z-240726T0000Z/
Coastal Pender-Coastal New Hanover-
753 PM EDT Thu Jul 25 2024
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...
$$
NCZ107-260800-
/O.CON.KILM.CF.Y.0072.240726T0500Z-240726T0800Z/
Inland New Hanover-
753 PM EDT Thu Jul 25 2024
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM EDT
FRIDAY...
* WHAT...Up to one half foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 1 AM to 4 AM EDT Friday.
* IMPACTS...The lowest portions of USS North Carolina Road and
Battleship Road begin to observe minor coastal flooding. Water
begins to spread out of storm drains onto Water Street just
south of Market Street in downtown Wilmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
26/02 AM 5.6 0.9 1.0 N/A Minor
26/03 PM 5.4 0.7 0.9 N/A None
27/03 AM 5.4 0.7 1.0 N/A None
27/04 PM 5.6 0.9 1.0 N/A Minor
28/03 AM 5.3 0.6 1.2 N/A None
28/04 PM 5.8 1.1 1.2 N/A Minor
&&
$$
ABWWhat forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 24, 7:21 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 24, 7:21 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
721 PM EDT Wed Jul 24 2024
.SYNOPSIS...
Occasional showers and thunderstorms, some with heavy rain,
will continue through the remainder of the week as southerly
winds bring tropical moisture northward. A cold front could
move through the area Saturday, bringing unseasonably
comfortable temperatures and humidity early next week.
&&
.UPDATE...
No major changes with the latest update.
&&
.NEAR TERM /THROUGH THURSDAY/...
Swath of convection was organizing from Bladen county south through
Williamsburg county early this afternoon, and will transition
generally northward through late afternoon. Will maintain likely
PoPs through the overnight period, highest inland this evening, then
increasing eastward after midnight. A Flood Watch remains in effect
for Florence, Darlington, Marlboro, Dillon and Robeson counties
through Thursday evening, although localized flooding may occur in
any location impacted by one or more of these heavy downpours.
The Great Lakes trough does swing towards the east Thursday, which
will push the western Atlantic ridge a bit to the east, but overall,
the forecast will remain largely unchanged, as scattered showers and
tstms should blossom across the area once again. Will maintain
likely to categorical PoPs through Thursday afternoon, highest
chances inland.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
Overall the main components of the forecast remain in
place. A very moist southwest flow in place Thursday Night into
Friday followed by a westerly flow with more of a northerly flow
developing late in the period or early in the extended. Pops and qpf
amounts remain challenging but it appears the highest chances occur
overnight Thursday and again later Friday when a back door front
meanders into the area.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Still good agreement on the cool down for the extended
period with lows dipping into the upper 60s both Sunday and Monday
mornings with highs in the middle to upper 80s. Some decent
agreement on dry conditions these days as well. Beyond this a return
to climatology both from a temperature and rainfall/chances
standpoint.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Mostly VFR conditions expected at the SE NC and NE SC terminals,
especially near the coast at KILM/KCRE/KMYR, as the pattern
remains about the same as the last few days. The best rain/low
cloud chances should be inland at KLBT/KFLO the first part of
tonight and then closer to the coast later tonight into Thursday
morning, before shifting back inland later Thursday.
Extended Outlook...Potential for IFR/MVFR with showers and
thunderstorms each day.
&&
.MARINE...
Through Thursday... Bermuda high will shift a bit to the east
by Thursday, but only tangible change should be a little more of
a southwest wind trajectory. Seas will remain 3-4 ft, composed
of a SE swell and SSW wind wave. Isolated showers/tstms this
evening may become more numerous late tonight into Thursday
morning.
Thursday Night through Monday...
Winds and seas should remain well below any headline
criteria through the period. A southwest flow will be in place
through late Friday into early Saturday when a back door front slips
south and a northeast flow develops. Winds should be northeast from
this point forward. Significant seas will be 2-4 feet if not more
like 2-3 feet in time.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Thursday evening for NCZ087.
Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
Coastal Flood Advisory from 11 PM this evening to 4 AM EDT
Thursday for NCZ107.
SC...Flood Watch through Thursday evening for SCZ017-023-024-032.
Beach Hazards Statement until 8 PM EDT this evening for SCZ054-
056.
MARINE...None.
&&
SYNOPSIS...ILM
UPDATE...RJB
NEAR TERM...CRM
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...RJB
MARINE...SHK/CRMHazardous weather outlook, Jul 24, 3:14 PM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 314 PM EDT Wed Jul 24 2024 NCZ087-SCZ017-023-024-032-251915- Robeson-Marlboro-Darlington-Dillon-Florence- 314 PM EDT Wed Jul 24 2024 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-251915- Coastal Brunswick- 314 PM EDT Wed Jul 24 2024 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain from showers and thunderstorms could cause localized flooding through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-251915- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 314 PM EDT Wed Jul 24 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain from showers and thunderstorms could cause localized flooding through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-251915- Inland New Hanover- 314 PM EDT Wed Jul 24 2024 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 4 AM EDT THURSDAY... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain from showers and thunderstorms could cause localized flooding through Friday. Minor flooding along the lower Cape Fear River is possible through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-105-109-SCZ033-039-055-058-059-251915- Bladen-Columbus-Inland Pender-Inland Brunswick-Marion-Williamsburg- Inland Georgetown-Central Horry-Northern Horry- 314 PM EDT Wed Jul 24 2024 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rain from showers and thunderstorms could cause localized flooding through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-251915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 314 PM EDT Wed Jul 24 2024 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 24, 2:25 PM EDT, 5 hours 27 minutes before
Special Weather Statement
National Weather Service Wilmington NC
225 PM EDT Wed Jul 24 2024
SCZ032-033-039-055-058-241900-
Marion SC-Williamsburg SC-Florence SC-Inland Georgetown SC-
Central Horry SC-
225 PM EDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN FLORENCE...NORTH
CENTRAL GEORGETOWN...WEST CENTRAL HORRY...SOUTH CENTRAL MARION AND
NORTHEASTERN WILLIAMSBURG COUNTIES THROUGH 300 PM EDT...
At 224 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Outland, or 16 miles west of Conway, moving
northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Johnsonville, Hemingway, Outland, Pee Dee Crossroads, Poston, Henry,
and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3365 7942 3369 7952 3385 7951 3390 7933
3382 7918
TIME...MOT...LOC 1824Z 242DEG 9KT 3380 7935
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ABWSpecial weather statement, Jul 24, 2:37 PM EDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
237 PM EDT Wed Jul 24 2024
SCZ039-241915-
Williamsburg SC-
237 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WILLIAMSBURG COUNTY
THROUGH 315 PM EDT...
At 237 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salters, or 8 miles south of Kingstree, moving northeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gourdin, Salters, and Lane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3364 7984 3363 7966 3339 7984 3340 7985
3342 7986 3343 7988 3344 7987 3344 7988
3345 7989 3345 7990 3346 7990 3345 7991
3349 7995
TIME...MOT...LOC 1837Z 224DEG 5KT 3356 7983
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ABWSpecial weather statement, Jul 24, 3:04 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Wilmington NC
304 PM EDT Wed Jul 24 2024
NCZ099-241930-
Columbus NC-
304 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COLUMBUS COUNTY THROUGH
330 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm near
Old Dock, or 8 miles southeast of Whiteville, moving northeast at 15
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Waccamaw, Redbug, Old Dock, Hallsboro, Crusoe Island, and
Brunswick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3412 7863 3424 7876 3442 7860 3426 7837
TIME...MOT...LOC 1904Z 230DEG 15KT 3423 7862
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LEWSpecial weather statement, Jul 24, 3:31 PM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
331 PM EDT Wed Jul 24 2024
NCZ096-099-109-242000-
Inland Brunswick NC-Columbus NC-Bladen NC-
331 PM EDT Wed Jul 24 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL BLADEN...NORTH
CENTRAL BRUNSWICK AND NORTHEASTERN COLUMBUS COUNTIES THROUGH 400 PM
EDT...
At 330 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Freeman to near Honey Island. Movement was
east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake Waccamaw, Northwest, Sandyfield, Freeman, Delco, Riegelwood,
Bolton, and East Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3435 7811 3417 7829 3424 7861 3440 7845
3437 7824 3436 7821 3435 7820 3436 7816
TIME...MOT...LOC 1930Z 266DEG 18KT 3432 7832 3421 7845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LEWSpecial weather statement, Jul 24, 3:51 PM EDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Wilmington NC
351 PM EDT Wed Jul 24 2024
NCZ099-242015-
Columbus NC-
351 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLUMBUS COUNTY
THROUGH 415 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Southeastern Community College,
or near Whiteville, moving north at 10 mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Southeastern Community College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3432 7872 3432 7881 3444 7887 3444 7869
TIME...MOT...LOC 1950Z 171DEG 7KT 3437 7877
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
LEWSpecial weather statement, Jul 24, 4:18 PM EDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Wilmington NC
418 PM EDT Wed Jul 24 2024
NCZ087-096-099-242045-
Robeson NC-Columbus NC-Bladen NC-
418 PM EDT Wed Jul 24 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ROBESON...WEST
CENTRAL BLADEN AND NORTHERN COLUMBUS COUNTIES THROUGH 445 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Boardman, or 11 miles southeast
of Lumberton, moving northeast at 10 mph.
HAZARD...Landspouts and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Bladenboro, Boardman, Butters, and Abbottsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3441 7888 3446 7896 3462 7892 3451 7869
TIME...MOT...LOC 2017Z 218DEG 11KT 3448 7892
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:05 PM EDT | Special Weather Statement | ILM | Robeson | 40 min |
| Jul 23, 8:22 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 24 hr |
| Jul 23, 8:54 PM EDT | Special Weather Statement | ILM | Bladen | 51 min |
| Jul 23, 9:19 PM EDT | Special Weather Statement | ILM | Robeson | 26 min |
| Jul 23, 10:11 PM EDT | Special Weather Statement | ILM | Robeson | 64 min |
| Jul 24, 1:22 AM EDT | Areal Flood Advisory | ILM | Robeson | 4 hr |
| Jul 24, 4:21 AM EDT | Flood Watch | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 63 hr |
| Jul 24, 3:04 PM EDT | Special Weather Statement | ILM | Columbus | 26 min |
| Jul 24, 3:13 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 12 hr |
| Jul 24, 3:31 PM EDT | Special Weather Statement | ILM | Columbus | 29 min |
| Jul 24, 3:51 PM EDT | Special Weather Statement | ILM | Columbus | 24 min |
| Jul 24, 4:18 PM EDT | Special Weather Statement | ILM | Bladen | 27 min |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.